MAUDE Adverse Event Report: ORTHOFIX SRL AGILE NAIL TI NAIL LEFT L380MM D10MM STERILE

ORTHOFIX SRL AGILE NAIL TI NAIL LEFT L380MM D10MM STERILE
Model Number AGILE NAIL
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in this event has not been returned for investigation as it was implanted.It has been requested to return the packaging involved.If the packaging is returned an investigation will be completed and a follow up report will be submitted.As per instructions for use in general warnings and in general precautions: -do not use if packaging is compromised or if a component is believed to be faulty, damaged or suspect.-examine all components carefully prior to use.Product integrity, sterility (in the case of sterile products) and performance are assured only if the packaging is undamaged.For sterile products: devices or kits provided sterile are labeled as such.Contents of package are sterile unless package is opened or damaged.Do not use if package is opened or damaged.
 
Event or Problem Description
It was reported that during a surgery the external packaging of an agile nail was intact, while the internal primary blister was pierced.The device was implanted.Manufacturer ref: (b)(4).Initial reporter ref: (b)(4).
 
Additional Manufacturer Narrative
Technical analysis: the impacted device is packaged within two sterile pouches and an external carton box, to which the product label is applied.Upon return, only the inner sterile pouch and the external carton box were received; the outer sterile pouch, which had been originally verified as conforming, was missing.Visual inspection confirmed the alleged malfunction.The returned package showed a hole in the inner sterile pouch.The external carton box was found to be intact, with no visible signs of damage or irregularities.During internal quality controls, 100% visual check of the material and the product was carried out both before and after sealing the pouches.Analysis of manufacturing records confirmed that the noticed device was released as conforming according to specifications.A review of similar cases involving agile products was conducted, and no other complaints have been registered in the last 12 months.Thus, this case is isolated.Conclusions based on the findings outlined above, the investigation was unable to determine the definitive root cause of the reported issue.Orthofix maintains and documents a periodic customer events monitoring process in order to evaluate actions for products improvement.As per instructions for use in general warnings and in general precautions: do not use if packaging is compromised or if a component is believed to be faulty, damaged or suspect.Examine all components carefully prior to use.Product integrity, sterility (in the case of sterile products) and performance are assured only if the packaging is undamaged.For sterile products: devices or kits provided sterile are labeled as such.Contents of package are sterile unless package is opened or damaged.Do not use if package is opened or damaged.
 
Event or Problem Description
It was reported that during a surgery the external packaging of an agile nail was intact, while the internal primary blister was pierced.The device was implanted.Initial reporter ref: (b)(4).

Brand Name
AGILE NAIL TI NAIL LEFT L380MM D10MM STERILE
Common Device Name
AGILE NAIL TI NAIL LEFT L380MM D10MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key21992313
Report Number9680825-2025-00016
Device Sequence Number4263502
Product Code HSB
UDI-Device Identifier18054242519935
UDI-Public18054242519935
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAGILE NAIL
Device Catalogue Number99-T830380L
Device Lot NumberB1495361
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown